Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Emergency Medicine
Volume 2017 (2017), Article ID 3968045, 5 pages
https://doi.org/10.1155/2017/3968045
Case Report

Tissue Hypoperfusion, Hypercoagulopathy, and Kidney and Liver Dysfunction after Ingestion of a Naphazoline-Containing Antiseptic

1Emergency and Critical Care Medical Center, Fukushima Medical University Hospital, 1 Hikarigaoka, Fukushima 960-1295, Japan
2Department of Anesthesiology, Ohta General Hospital Foundation, Ohta Nishinouchi Hospital, 2-5-20 Nishinouchi, Koriyama, Fukushima 963-8558, Japan
3Department of Psychiatry, Hoshigaoka Hospital, 7 Kitasanten, Katahira, Koriyama, Fukushima 963-0211, Japan

Correspondence should be addressed to Yuko Ono; pj.ca.umf@llimdniw

Received 2 March 2017; Revised 15 April 2017; Accepted 20 April 2017; Published 7 May 2017

Academic Editor: Ching H. Loh

Copyright © 2017 Yuko Ono et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. L. M. Mahieu, R. P. Rooman, and E. Goossens, “Imidazoline intoxication in children,” European Journal of Pediatrics, vol. 152, no. 11, pp. 944–946, 1993. View at Publisher · View at Google Scholar · View at Scopus
  2. G. L. Higgins III, B. Campbell, K. Wallace, and S. Talbot, “Pediatric poisoning from over-the-counter imidazoline-containing products,” Annals of Emergency Medicine, vol. 20, no. 6, pp. 655–658, 1991. View at Publisher · View at Google Scholar · View at Scopus
  3. U. M. Stamer, S. Buderus, S. Wetegrove, M. J. Lentze, and F. Stüber, “Prolonged awakening and pulmonary edema after general anesthesia and naphazoline application in an infant,” Anesthesia and Analgesia, vol. 93, no. 5, pp. 1162–1164, 2001. View at Publisher · View at Google Scholar · View at Scopus
  4. J. Alvarez-Pitti, A. Rodríguez-Varela, C. Morales-Carpi, E. Lurbe, and L. Estañ, “Naphazoline intoxication in children,” European Journal of Pediatrics, vol. 165, no. 11, pp. 815–816, 2006. View at Publisher · View at Google Scholar · View at Scopus
  5. F. Musshoff, A. Gerschlauer, and B. Madea, “Naphazoline intoxication in a child—a clinical and forensic toxicological case,” Forensic Science International, vol. 134, no. 2-3, pp. 234–237, 2003. View at Publisher · View at Google Scholar · View at Scopus
  6. T. Abe, Y. Hirose, H. Honda et al., “Naphazoline poisoning caused by the ingestion of an antiseptic first aid liquid: a case report,” Chudoku Kenkyu, vol. 13, no. 2, pp. 183–186, 2000 (Japanese). View at Google Scholar
  7. G. A. van Montfrans, R. P. van Steenwijk, A. Vyth, and C. Borst, “Intravenous naphazoline intoxication,” Acta Medica Scandinavica, vol. 209, no. 1–6, pp. 429–430, 1981. View at Publisher · View at Google Scholar · View at Scopus
  8. H. Fukushima, K. Norimoto, T. Seki et al., “Acute pulmonary edema associated with naphazoline ingestion,” Clinical Toxicology, vol. 46, no. 3, pp. 254–256, 2008. View at Publisher · View at Google Scholar · View at Scopus
  9. T. Konobu, T. Ueyama, H. Fukushima et al., “Acute pulmonary-edema caused by antiseptic first aid liquid containing naphazoline: a case report,” The Japanese Journal of Chest Diseases, vol. 65, no. 3, pp. 294–299, 2006 (Japanese). View at Google Scholar · View at Scopus
  10. M. Nakajima, M. Ryota, and M. Kondo, “A case report with pulmonary edema by naphazoline containing antiseptic first aid liquid,” Kyuukyuuigaku, vol. 31, no. 6, pp. 733–735, 2007 (Japanese). View at Google Scholar
  11. I. Hanji, K. Matsuo, I. Kimura et al., “Case of serious renal failure induced by ingesting large volume of MAKIRON,” Chudoku Kenkyu, vol. 21, no. 3, pp. 311–315, 2008 (Japanese). View at Google Scholar · View at Scopus
  12. P. W. de Leeuw and W. H. Birkenhäger, “Alpha-adrenoceptors and the kidney,” Journal of Hypertension Supplement, vol. 6, pp. S21–S24, 1988. View at Google Scholar · View at Scopus
  13. M. G. Eason and S. B. Liggett, “Human alpha 2-adrenergic receptor subtype distribution: widespread and subtype-selective expression of alpha 2C10, alpha 2C4, and alpha 2C2 mRNA in multiple tissues,” Molecular Pharmacology, vol. 44, no. 1, pp. 70–75, 1993. View at Google Scholar
  14. P. O. Talke, D. L. Traber, C. A. Richardson, D. D. Harper, and L. D. Traber, “The effect of alpha 2 agonist-induced sedation and its reversal with an alpha 2 antagonist on organ blood flow in sheep,” Anesthesia and Analgesia, vol. 90, no. 5, pp. 1060–1066, 2000. View at Publisher · View at Google Scholar · View at Scopus
  15. H.-L. Xi, R. Li, Z.-L. Tian, S. Feng, and G.-L. Jia, “A controlled study of alprostadil liposomal preparation in the treatment of blue toe syndrome,” Cell Biochemistry and Biophysics, vol. 72, no. 1, pp. 265–268, 2015. View at Publisher · View at Google Scholar · View at Scopus
  16. Z. Ye, H. Lu, W. Guo et al., “The effect of alprostadil on preventing contrast-induced nephropathy for percutaneous coronary intervention in diabetic patients: a systematic review and meta-analysis,” Medicine, vol. 95, article e5306, no. 46, 2016. View at Publisher · View at Google Scholar
  17. V. K. Bharathan, B. Chandran, U. Gopalakrishnan et al., “Perioperative prostaglandin e1 infusion in living donor liver transplantation: a double-blind, placebo-controlled randomized trial,” Liver Transplantation, vol. 22, no. 8, pp. 1067–1074, 2016. View at Publisher · View at Google Scholar · View at Scopus
  18. X. L. Liu and D. M. Fan, “Protective effects of prostaglandin E1 on hepatocytes,” World Journal of Gastroenterology, vol. 6, no. 3, pp. 326–329, 2000. View at Publisher · View at Google Scholar · View at Scopus
  19. A. Ishibe, S. Togo, T. Kumamoto et al., “Prostaglandin E1 prevents liver failure after excessive hepatectomy in the rat by up-regulating Cyclin C, Cyclin D1, and Bclxl,” Wound Repair and Regeneration, vol. 17, no. 1, pp. 62–70, 2009. View at Publisher · View at Google Scholar · View at Scopus
  20. M. Ozaki, M. Ogata, T. Yokoyama, T. Kawasaki, A. Shigematsu, and T. Sata, “Prevention of thrombosis with prostaglandin E1 in a patient with catastrophic antiphospholipid syndrome,” Canadian Journal of Anesthesia, vol. 52, no. 2, pp. 143–147, 2005. View at Publisher · View at Google Scholar · View at Scopus
  21. W.-H. Li, D.-Y. Li, W.-H. Qian et al., “Prevention of contrast-induced nephropathy with prostaglandin E1 in high-risk patients undergoing percutaneous coronary intervention,” International Urology and Nephrology, vol. 46, no. 4, pp. 781–786, 2014. View at Publisher · View at Google Scholar · View at Scopus
  22. R. K. Sterling, V. A. Luketic, A. J. Sanyal, and M. L. Shiffman, “Treatment of fulminant hepatic failure with intravenous prostaglandin E1,” Liver Transplantation and Surgery, vol. 4, no. 5, pp. 424–431, 1998. View at Publisher · View at Google Scholar · View at Scopus
  23. S. B. Sinclair and G. A. Levy, “Treatment of fulminant viral hepatic failure with prostaglandin E—a preliminary report,” Digestive Diseases and Sciences, vol. 36, no. 6, pp. 791–800, 1991. View at Publisher · View at Google Scholar · View at Scopus